Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 44, NWS Jackson, MS

April 10, 2009East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at Apr 10, 2009, 12:03 AM CDT for East Carroll Parish, West Carroll Parish, Louisiana; Chicot County, Arkansas. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 10, 2009, 12:03 AM CDT (05:03 UTC)
Expired
Apr 10, 2009, 1:00 AM CDT
In force
57 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Chicot County, AR, East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 10, 12:20 AM CDTHAIL 0.5E Eudora, ARPEA TO DIME SIZED HAIL REPORTED JUST OUTSIDE OF THE EUDORA CITY LIMITS ALONG HIGHWAY 52.
Apr 10, 12:28 AM CDTTSTM WND DMGEudora, ARA FEW TREES WERE BLOWN DOWN.
Apr 10, 12:28 AM CDTHAIL 1.752 Ese Eudora, ARGOLF BALL TO BASEBALL SIZE HAIL REPORTED OVER GRAND LAKE.
Apr 10, 12:28 AM CDTHAIL 22 Ese Eudora, ARHAIL A BIT LARGER THAN GOLF BALL SIZE OVER GRAND LAKE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 10:48 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 5.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2009-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2009-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
310 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 100503
TORJAN
ARC017-LAC035-123-100600-
/O.NEW.KJAN.TO.W.0044.090410T0503Z-090410T0600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1203 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  NORTHEASTERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...
  SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITY OF EUDORA...

* UNTIL 100 AM CDT

* AT 1203 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
  EUDORA MOVING EAST AT 50 MPH.

* THE TORNADO WILL BE NEAR...
  EUDORA BY 1225 AM CDT...
  7 MILES SOUTH OF CHICOT JUNCTION AND 8 MILES NORTH OF GASSOWAY BY
  1230 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3328 9145 3328 9113 3325 9110 3328 9108
      3329 9104 3322 9109 3315 9109 3313 9111
      3314 9120 3307 9112 3301 9116 3298 9109
      3294 9108 3294 9113 3300 9116 3294 9120
      3296 9145 3300 9142 3304 9146
TIME...MOT...LOC 0503Z 267DEG 43KT 3308 9161

$$

OLB
1 follow-up statement
000 
WWUS54 KJAN 100538
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1238 AM CDT FRI APR 10 2009

ARC017-LAC035-123-100600-
/O.CON.KJAN.TO.W.0044.000000T0000Z-090410T0600Z/
CHICOT AR-WEST CARROLL LA-EAST CARROLL LA-
1238 AM CDT FRI APR 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR SOUTHERN
CHICOT COUNTY...AND NORTHEASTERN EAST CARROLL AND NORTHEASTERN WEST
CARROLL PARISHES...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR EUDORA MOVING EAST AT 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND NORTHWESTERN
MISSISSIPPI.

&&

LAT...LON 3300 9142 3303 9135 3315 9139 3322 9110
      3315 9109 3313 9112 3315 9119 3312 9120
      3307 9112 3301 9116 3298 9113 3298 9109
      3294 9108 3294 9113 3300 9116 3294 9121
      3296 9145
TIME...MOT...LOC 0539Z 261DEG 38KT 3307 9119

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 9, 9:21 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 9, 9:21 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
921 PM CDT THU APR 9 2009

.UPDATE...MADE SOME SMALL ADJUSTMENTS TO THE HOURLY VALUES THROUGH
TONIGHT. DEWPOINTS HAVE BEEN SLOW TO INCREASE AND VALUES TO THE WEST
ARE NOT AS HIGH AS THE MODELS SUGGEST. KEPT VALUES IN THE LOWER 60S
TO THE SOUTH. A CAP REMAINS OVER JAN AND SHV FOR NOW...BUT WITH LINE
OF STORMS QUICKLY TRACKING EAST WILL CONTINUE ISOLATED SEVERE WORDING
IN THE FORECAST. GUSTY WINDS CONTINUE ACROSS THE AREA AND LAKE WIND
ADVISORY WILL LIKELY NEED TO BE EXTENDED OR REISSUED FOR THE ENTIRE
AREA FRIDAY AFTERNOON. THE GRADIENT ACROSS THE AREA MAY RELAX BRIEFLY
IN THE MORNING...BUT SHOULD QUICKLY TIGHTEN AS HIGH PRESSURE MOVES
TOWARD THE REGION. CLOUDS AND WINDS WILL LIKELY KEEP TEMPERATURES
NEAR 70 THROUGH THE EVENING...SO TWEAKED HOURLY VALUES. THE FORECAST
WAS GOOD. WILL UPDATE TO REMOVE THE LKY.

&&

.AVIATION...THERE MAY BE A FEW LOW CLOUDS MOVING THROUGH THE AREA
WITH THUNDERSTORMS...BUT AT THIS TIME IT LOOKS WINDS WILL REMAIN
ABOVE 3KFT. SHOWERS AND THUNDERSTORMS WERE MOVING THROUGH WESTERN
ARKANSAS AND SHOULD BE MOVING INTO NORTHWEST MISSISSIPPI AROUND
MIDNIGHT...BUT SHOULD MOVE THROUGH QUICKLY. LOOK FOR THUNDERSTORMS
FROM 6-8Z AT GLH...7-10Z AT JAN/GWO...8-11Z AT GTR AND 10-13Z FOR
MEI AND MAYBE HBG. GUSTY WINDS WILL BE AN ISSUE THROUGH FRIDAY
AFTERNOON FOR GLH/GWO AND GTR. SUSTAINED WINDS NEAR 18KTS WITH GUSTS
TO 30KTS WILL BE LIKELY FOR THE NEXT 24 HOURS IN THOSE AREAS. WINDS
WILL INCREASE AFTER 18Z AT ALL OTHER SITES AND CONTINUE THROUGH AT
LEAST 3Z. SIMILAR WIND SPEEDS CAN BE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       63  81  51  72 /  26  20  10   2
MERIDIAN      62  81  50  72 /  28  24  13   2
VICKSBURG     63  80  52  73 /  22  13   8   3
HATTIESBURG   64  83  59  77 /  24  24  13   7
NATCHEZ       64  82  53  73 /  17  11   7   7
GREENVILLE    61  74  46  69 /  32  18  10   0
GREENWOOD     61  76  47  69 /  32  24  11   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR MSZ018-019-025>027-
     034>036-040>042-047.

LA...LAKE WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR LAZ007>009-015-016-
     023>026.

AR...LAKE WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR ARZ074-075.

&&

7
Hazardous weather outlook, Apr 9, 11:43 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1143 PM CDT THU APR 9 2009

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>028-034>036-
040>042-047-110445-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-WARREN-
1143 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...WEST
CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND FRIDAY

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS AND TORNADOES WILL BE POSSIBLE TONIGHT INTO FRIDAY MORNING. A
STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY
TONIGHT AND SWING A FRONT INTO THE ARKLAMISS DELTA REGION AFTER MIDNIGHT.
STORMS DEVELOPING AHEAD OF THE FRONT WILL HAVE THE POTENTIAL OF BECOMING
SEVERE...MAINLY WEST OF A GRENADA MISSISSIPPI TO RAYVILLE LINE.

SOUTHERLY WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 30 MPH WILL
CONTINUE TONIGHT BEFORE SHIFTING WEST ON FRIDAY. THESE WINDS WILL
CREATE CONDITIONS HAZARDOUS FOR BOATERS ON OPEN WATER. A LAKE WIND
ADVISORY WILL REMAIN IN EFFECT MAINLY WEST OF A GRENADA TO NATCHEZ
LINE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY
ANOTHER STRONG STORM SYSTEM WILL LIKELY CROSS THE REGION FROM LATE
SUNDAY INTO EARLY MONDAY BRINGING A CHANCE FOR SEVERE THUNDERSTORMS
MAINLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. RESIDENTS WILL NEED TO MONITOR
LATER FORECAST DEVELOPMENTS WITH THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH EARLY FRIDAY.

LAZ024-026-MSZ029-032-037-043-044-048>050-053>055-059>062-110445-
CATAHOULA-CONCORDIA-WEBSTER-CHOCTAW-ATTALA-MADISON MS-LEAKE-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-
1143 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE TONIGHT INTO FRIDAY MORNING.
A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI
VALLEY TONIGHT AND SWING A FRONT INTO THE ARKLAMISS REGION. AREAS
ALONG AND WEST OF A LINE FROM COLUMBUS TO JACKSON TO NATCHEZ WILL
HAVE THE BEST CHANCE FOR STRONG TO SEVERE STORMS.

SOUTHERLY WINDS OF 10 TO 20 MPH WITH OCCASIONAL GUSTS TO 25 MPH WILL
CONTINUE TONIGHT BEFORE SHIFTING WEST WITH STRONGER GUSTS ON FRIDAY.
THESE WINDS COULD CREATE CONDITIONS HAZARDOUS FOR BOATERS ON OPEN
WATER AGAIN ON FRIDAY AND A LAKE WIND ADVISORY MAY AGAIN BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

ANOTHER STRONG STORM SYSTEM WILL LIKELY CROSS THE REGION FROM LATE
SUNDAY INTO EARLY MONDAY BRINGING A CHANCE FOR SEVERE THUNDERSTORMS
MAINLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. RESIDENTS WILL NEED TO MONITOR
LATER FORECAST DEVELOPMENTS WITH THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT THROUGH EARLY FRIDAY.

MSZ030-031-033-038-039-045-046-051-052-056>058-063>066-072>074-
110445-
CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1143 PM CDT THU APR 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...
DAMAGING WINDS AND POSSIBLY A TORNADO MAY OCCUR ON FRIDAY. A STRONG
LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID MISSISSIPPI VALLEY
LATE TONIGHT AND SWING A FRONT INTO THE ARKLAMISS DELTA REGION AFTER
MIDNIGHT. STORMS DEVELOPING AHEAD OF THE COLD FRONT WILL HAVE THE
POTENTIAL OF BECOMING SEVERE...MAINLY EAST OF A BROOKHAVEN TO WEST
POINT LINE DURING FRIDAY AFTERNOON WHEN INSTABILITY AND MOISTURE WILL
BE GREATEST.

SOUTHERLY WINDS OF 10 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS WILL
CONTINUE TONIGHT BEFORE SHIFTING WEST WITH STRONGER GUSTS ON FRIDAY.
THESE WINDS COULD CREATE CONDITIONS HAZARDOUS FOR BOATERS ON OPEN
WATER AGAIN ON FRIDAY AND A LAKE WIND ADVISORY MAY AGAIN BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

ANOTHER STRONG STORM SYSTEM WILL LIKELY CROSS THE REGION FROM LATE
SUNDAY INTO EARLY MONDAY BRINGING A CHANCE FOR SEVERE THUNDERSTORMS
ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE. RESIDENTS WILL NEED TO MONITOR
LATER FORECAST DEVELOPMENTS WITH THIS SYSTEM.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 9, 11:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1148 PM CDT THU APR 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             CROSSETT                33.13N 91.97W
04/09/2009  E0.88 INCH       ASHLEY             AR   BROADCAST MEDIA

            REPORTED BY SKYWARN SPOTTER THROUGH KTVE

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:08 PM CDTTornado WarningJANMorehouse67 min
Apr 10, 12:39 AM CDTTornado WarningJANRichland36 min
Apr 10, 1:12 AM CDTTornado WarningJANEast Carroll, Franklin, Madison, Richland48 min
Apr 10, 1:51 AM CDTTornado WarningJANEast Carroll, Madison39 min
Apr 10, 2:26 AM CDTTornado WarningJANMadison20 min
Apr 10, 10:01 AM CDTLake Wind AdvisoryJANEast Carroll, Madison, Morehouse, Richland, West Carroll5 hr

Nearby

Tornado Warnings in Louisiana, 2009Tornado Warnings in Arkansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.